Alert archive / Alabama / Flash Flood Warnings in 2020

Flash Flood Warning 11, NWS Birmingham, AL

April 12, 20207 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Apr 12, 2020, 8:29 PM CDT for 7 counties in Alabama. It was in force for 5 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 8:29 PM CDT (01:29 UTC)
Expired
Apr 13, 2020, 1:30 AM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, AL, Greene County, AL, Jefferson County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 58 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:08 PM CDTFLASH FLOODNorthport, ALREPORT OF WATER LEVELS UP TO CAR HOODS IN NORTHPORT NEAR 18TH ST.
Apr 12, 9:30 PM CDTFLASH FLOOD1 Ne Boldo, ALFLASH FLOODING NEAR RV PARK IN SLEEPY HOLLOW CIRCLE NEAR BOLDO. AT LEAST ONE RV WAS SWEPT DOWNSTREAM IN FLOOD WATERS.
Apr 12, 9:42 PM CDTFLASH FLOOD1 N University Mall, ALWATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA.
Apr 12, 9:42 PM CDTFLASH FLOOD1 N University Mall, ALWATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA. LOCAL AUTHORITIES AN ADDITIONAL 12 REPORTS OF FLOODED ROADWAYS.
Apr 12, 9:59 PM CDTFLASH FLOODJasper, ALFLASH FLOODING REPORTED IN DOWNTOWN JASPER. VIDEO SUBMITTED ON SOCIAL MEDIA OF FLOWING WATER OVER ROADWAY.
Apr 12, 10:31 PM CDTFLASH FLOOD2 Sse Oak Grove, ALFLASH FLOODING REPORTED NEAR OAK GROVE.
Apr 12, 10:35 PM CDTFLASH FLOODGraysville, ALEVACUATIONS DUE TO FLASH FLOODING IN GRAYSVILLE, AS WELLS AS CARDIFF.
Apr 12, 11:10 PM CDTFLASH FLOODBessemer, ALFLASH FLOODING NEAR 20TH ST AND 10TH AVE. VEHICLES STRANDED IN FLOODED ROADWAYS.
Apr 12, 11:11 PM CDTFLASH FLOODBessemer, ALVEHICLES STRANDED IN FLOODED ROADWAYS NEAR 20TH ST AND 10TH AVE.
Apr 12, 11:19 PM CDTFLASH FLOODCahaba Heights, ALVIDEO SUBMITTED ON SOCIAL MEDIA OF FAST FLOWING WATER IN CAHABA HEIGHTS.
Apr 12, 11:49 PM CDTFLASH FLOOD1 Ene Mountain Brook, ALFLOODED PROPERTIES IN THE MOUNTAIN BROOK AREA. EM SUBMITTED PHOTO OF FLOOD WATERS COVERING ENTIRE YARD AND UP AGAINST HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

339 
WGUS54 KBMX 130129
FFWBMX
ALC057-063-073-107-119-125-127-130430-
/O.NEW.KBMX.FF.W.0011.200413T0129Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
829 PM CDT Sun Apr 12 2020

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Walker County in central Alabama...
  Tuscaloosa County in west central Alabama...
  Pickens County in west central Alabama...
  Northern Greene County in west central Alabama...
  Jefferson County in central Alabama...
  Northwestern Sumter County in west central Alabama...
  Southern Fayette County in west central Alabama...

* Until 1130 PM CDT.

* At 828 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin 
  shortly as additional heavy rainfall occurs over the next few 
  hours.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
  Northport, Mountain Brook, Trussville, Hueytown, Jasper,
  Gardendale, Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton,
  Aliceville and Cordova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3353 8827 3353 8795 3399 8715 3390 8710
      3389 8701 3382 8695 3384 8676 3377 8665
      3376 8654 3353 8652 3325 8698 3323 8715
      3313 8720 3311 8730 3301 8732 3301 8771
      3257 8839

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR

$$

40/Sizemore
4 follow-up statements
400 
WGUS74 KBMX 130254
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
954 PM CDT Sun Apr 12 2020

ALC057-063-073-107-119-125-127-130430-
/O.CON.KBMX.FF.W.0011.000000T0000Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walker AL-Tuscaloosa AL-Pickens AL-Greene AL-Jefferson AL-Sumter AL-
Fayette AL-
954 PM CDT Sun Apr 12 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WALKER...TUSCALOOSA...PICKENS...NORTHERN GREENE...JEFFERSON...
NORTHWESTERN SUMTER AND SOUTHERN FAYETTE COUNTIES...

At 952 PM CDT, emergency management reported thunderstorms producing 
heavy rain in Tuscaloosa and the Jasper areas. Up to three inches of 
rain have already fallen, with locally higher amounts. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
Northport, Mountain Brook, Trussville, Hueytown, Jasper, Gardendale,
Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton, Aliceville
and Cordova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3353 8827 3353 8795 3399 8715 3390 8710
      3389 8701 3382 8695 3384 8676 3377 8665
      3376 8654 3353 8652 3325 8698 3323 8715
      3313 8720 3311 8730 3301 8732 3301 8771
      3257 8839

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

40/Sizemore
072 
WGUS74 KBMX 130335
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
1035 PM CDT Sun Apr 12 2020

ALC063-107-119-130344-
/O.CAN.KBMX.FF.W.0011.000000T0000Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pickens AL-Greene AL-Sumter AL-
1035 PM CDT Sun Apr 12 2020

...THE FLASH FLOOD WARNING FOR PICKENS...NORTHERN GREENE AND
NORTHWESTERN SUMTER COUNTIES IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3353 8784 3399 8715 3390 8710 3389 8701
      3382 8695 3384 8676 3377 8665 3376 8654
      3356 8655 3353 8652 3347 8667 3325 8698
      3323 8715 3319 8720 3313 8720 3311 8730
      3301 8732 3302 8783 3352 8784 3353 8795

$$

ALC057-073-125-127-130430-
/O.CON.KBMX.FF.W.0011.000000T0000Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walker AL-Tuscaloosa AL-Jefferson AL-Fayette AL-
1035 PM CDT Sun Apr 12 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WALKER...TUSCALOOSA...JEFFERSON AND SOUTHERN FAYETTE COUNTIES...

At 1034 PM CDT, emergency management reported thunderstorms 
producing heavy rain across the warned area. Up to three inches of 
rain have already fallen, with locally higher amounts. Flash 
flooding is ongoing!

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Emergency management.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
Northport, Mountain Brook, Trussville, Hueytown, Jasper, Gardendale,
Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton, Cordova and
Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3353 8784 3399 8715 3390 8710 3389 8701
      3382 8695 3384 8676 3377 8665 3376 8654
      3356 8655 3353 8652 3347 8667 3325 8698
      3323 8715 3319 8720 3313 8720 3311 8730
      3301 8732 3302 8783 3352 8784 3353 8795

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

40/Sizemore
616 
WGUS54 KBMX 130359
FFWBMX
ALC057-073-125-127-130630-
/O.EXT.KBMX.FF.W.0011.000000T0000Z-200413T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1059 PM CDT Sun Apr 12 2020

The National Weather Service in Birmingham has extended the

* Flash Flood Warning for...
  Walker County in central Alabama...
  Tuscaloosa County in west central Alabama...
  Jefferson County in central Alabama...
  Southern Fayette County in west central Alabama...

* Until 130 AM CDT.

* At 1058 PM CDT, emergency management reported heavy rain falling
  across the warned area. Up to three inches of rain have already
  fallen. Life threatening flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Emergency management.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
  Northport, Mountain Brook, Trussville, Hueytown, Jasper,
  Gardendale, Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton,
  Cordova and Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3353 8784 3399 8715 3390 8710 3389 8701
      3382 8695 3384 8676 3377 8665 3376 8654
      3356 8655 3353 8652 3347 8667 3325 8698
      3323 8715 3319 8720 3313 8720 3311 8730
      3301 8732 3302 8783 3352 8784 3353 8795

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

40/Sizemore
132 
WGUS74 KBMX 130420
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
1120 PM CDT Sun Apr 12 2020

ALC057-125-127-130428-
/O.CAN.KBMX.FF.W.0011.000000T0000Z-200413T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walker AL-Tuscaloosa AL-Fayette AL-
1120 PM CDT Sun Apr 12 2020

...THE FLASH FLOOD WARNING FOR WALKER...TUSCALOOSA AND SOUTHERN
FAYETTE COUNTIES IS CANCELLED...

Additional flash flooding is no longer expected... these counties 
will be replaced with an Areal Flood Warning. Please continue to 
heed any remaining road closures.

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3325 8698 3325 8706 3328 8707
      3331 8716 3342 8725 3346 8734 3349 8733
      3348 8729 3352 8727 3355 8719 3360 8719
      3366 8706 3377 8702 3382 8695 3384 8676

$$

ALC073-130630-
/O.CON.KBMX.FF.W.0011.000000T0000Z-200413T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson AL-
1120 PM CDT Sun Apr 12 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
JEFFERSON COUNTY...

At 1118 PM CDT, emergency management reported thunderstorms 
producing heavy rain across Jefferson County, which has caused 
numerous instances of life threatening flash flooding. Up to three 
inches of rain have already fallen. Flash flooding is ongoing.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Emergency management.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Sumiton, Center Point, Pleasant Grove, Clay,
Pinson and Tarrant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3325 8698 3325 8706 3328 8707
      3331 8716 3342 8725 3346 8734 3349 8733
      3348 8729 3352 8727 3355 8719 3360 8719
      3366 8706 3377 8702 3382 8695 3384 8676

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

40/Sizemore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 7:19 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 12, 7:19 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
719 PM CDT Sun Apr 12 2020

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0700 PM CDT Sun Apr 12 2020/

Mesoscale Update.

An all-hazards severe weather threat continues across portions of
Central Alabama. Damaging winds up to 70 mph, large hail, and
tornadoes all remain possible into the overnight hours as a dynamic
shortwave trough (which is taking a more neutral tilt) and surface
low pressure eject eastward.

Recent surface observations depict a favorable warm sector now along
and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg,
EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also
supported by the 21Z BMX RAOB and various RADAR derived hodographs.
Lift will continue to be abundant across the region as pressure &
height falls accompany upper-level diffluence & quasigeostrophic
forcing, as well as a surface moisture convergence axis from
northeast AL into southwest MS. Thus, deep/moist convection will
continue to be problematic over the next several hours, even as
storm modes become less discrete. Threats also include flash
flooding as high rain rates train north of I-20, generally
along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb
layer. Short-range guidance suggests favorable atmospheric
conditions for all-hazards will persist for the next several hours
as a more linear convective system with embedded supercells ejects
across Central AL. The effective layer significant tornado parameter
is progged to remain as high as 5 ahead of this system through that
time, suggesting an environment favorable for tornadogenesis and
strong tornadoes.

Residents of Central AL must remain diligent and weather aware into
the overnight period and have multiple ways to receive warnings so
that necessary action to protect life and property can be taken.

40/Sizemore

.LONG TERM...
/Updated at 0250 PM CDT Sun Apr 12 2020/

Monday through Saturday.

Cooler, clearing conditions are expected on Monday as the cold front
tracks towards the east coast. Lingering clouds may persist through
the morning across our north as an upstream reinforcing front moves
across the area, but a dry, northerly flow and increasing CAA will
support sunny skies during the afternoon with highs in the lower 60s
northwest to near 80F southeast. Guidance continues to indicate the
front stalling generally east to west across the Gulf Coast region
on Tuesday before lifting slightly into southern portions of Alabama
early Wednesday morning. This should focus highest PoPs over our
southeastern quadrant, but a flattened low-level ridge over the
Lower MS Valley may hinder much of the activity from entering our
forecast area, so PoPs may be lowered in future updates.

Otherwise, the remainder of the extended will remain dry and cool as
the weak low-level ridge slides eastward across the region with dry
zonal flow aloft persisting through the period. Northeasterly flow
Thursday morning should allow temps to lower into the 30s.
Therefore, I continued to mention localized patchy frost across our
northern counties. The latest round of data indicates lows may be a
couple degrees warmer than previously forecast, but leaned on the
cooler side since models are typically too warm under northeasterly
flow.

Rain chances will begin increasing at the end of the week as another
low propagates across the Desert SW towards the Tennessee Valley.
Kept PoPs around 40-50% since there is still plenty of uncertainty
regarding timing, moisture return, and the evolution of the system.

86

&&

.AVIATION...
00Z TAF Discussion.

Widespread showers and thunderstorms will impact all TAF sites
overnight. Some of the storms will be severe with damaging winds
and isolated tornadoes. Strong gradient flow will also produce
south winds sustained 15-20 kts with gusts to 35 kts. The winds
will relax at bhm/tcl/eet by 05z as the low level jet shifts
eastward, with the severe threat also ending at these sites. For
the remainder of the TAF sites, the severe threat will end between
05z and 08z. Sfc winds will gradually veer overnight becoming
westerly by 12z. VFR cigs at the start of the forecast period will
become MVFR at all sites by 03z. Some clearing possible between
09z and 12z behind the initial front, but cold air stratocumulus
could bring back MVFR cigs across the northern TAF sites between
12z and 18z, then become scattered.

58/rose

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected tonight across
Central Alabama. Winds will be gusty through the evening hours
with south winds gusting to 35 MPH. Drier weather builds in
the area on Monday before rain chances return across south
Alabama Tuesday night and Wednesday morning. Dry weather
will prevail Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  65  42  68  41 / 100   0   0   0  10
Anniston    60  69  44  70  44 / 100   0   0   0  10
Birmingham  59  67  45  69  43 / 100   0   0   0  20
Tuscaloosa  58  67  45  69  43 / 100   0   0   0  20
Calera      60  68  46  70  44 / 100   0   0   0  20
Auburn      64  76  49  76  49 / 100  10   0  10  40
Montgomery  65  77  51  78  50 / 100   0   0  10  40
Troy        66  80  52  81  52 / 100  10   0  10  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 3 AM CDT Monday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

Flash Flood Watch until midnight CDT tonight for the following
counties: Blount...Cherokee...Etowah...Fayette...Lamar...
Marion...Walker...Winston.

&&
Hazardous weather outlook, Apr 12, 6:39 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
639 PM CDT Sun Apr 12 2020

ALZ011>015-017>050-140245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
639 PM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely across all of Central Alabama.
Threats include tornadoes, some of which could be strong, damaging
straight line winds up to 70 MPH, and hail up to golf ball size.
Localized flooding could also occur.

Winds will also be breezy outside of thunderstorms with gusts between
30 and 40 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is forecast along portions of the Tombigbee River and
Black Warrior River starting midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
necessary. Please follow all local, state, and CDC guidelines in
regards to travel.

In the hours before

Local storm report, Apr 12, 7:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     4 SE HENDRIX            34.00N 86.40W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            TIME ESTIMATED. TREES DOWN ON SANDERS LANE
            BETWEEN CR 39 AND HALE CREEK ROAD.

&&

MAL
Local storm report, Apr 12, 7:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLASH FLOOD      5 SSW BROOKSVILLE       34.12N 86.51W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5
            SSW BROOKSVILLE. CORRECTS PREVIOUS FLASH
            FLOOD REPORT FROM 5 SSW BROOKSVILLE. WATER
            WASHED AWAY ROAD NEAR WHEELER RD AND CTY HWY
            49.

&&

AS
Local storm report, Apr 12, 8:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 WNW GAINESVILLE       32.82N 88.17W
04/12/2020                   SUMTER             AL   PUBLIC

            SEVERAL TREES WERE BLOWN DOWN AROUND
            GAINESVILLE.

&&

MAL
Local storm report, Apr 12, 8:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     NON-TSTM WND DMG 3 NE SELMA              32.44N 86.99W
04/12/2020                   DALLAS             AL   PUBLIC

            1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
            OFF. GRADIENT WINDS.

&&

MAL
Local storm report, Apr 12, 8:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 S NEW MOON            34.38N 85.52W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN ALONG CR 99.
            TIME ESTIMATED.

&&

MAL
Local storm report, Apr 12, 8:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     2 N LEESBURG            34.21N 85.77W
04/12/2020                   CHEROKEE           AL   EMERGENCY MNGR

            A VEHICLE RAN INTO A DOWNED TREE BLOCKING
            THE ROADWAY ALONG CR 36 AND TURTLE CREEK
            LOOP.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:10 PM CDTTornado WarningBMXGreene22 min
Apr 12, 7:14 PM CDTTornado WarningBMXSumter26 min
Apr 12, 7:16 PM CDTAreal Flood AdvisoryBMXCherokee, Etowah, St. Clair6 hr
Apr 12, 8:08 PM CDTSevere Thunderstorm WarningBMXFayette, Walker55 min
Apr 12, 8:14 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston5 hr
Apr 12, 8:15 PM CDTTornado WarningBMXWalker, Winston15 min
Apr 12, 8:25 PM CDTSevere Thunderstorm WarningBMXTuscaloosa38 min
Apr 12, 8:32 PM CDTTornado WarningBMXJefferson, Tuscaloosa21 min
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson54 min
Apr 12, 8:36 PM CDTTornado Warning Tornado observedBMXJefferson, Tuscaloosa17 min
Apr 12, 8:49 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Apr 12, 8:51 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Apr 12, 8:52 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker66 hr
Apr 12, 8:58 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa52 hr
Apr 12, 8:58 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa61 hr
Apr 12, 9:12 PM CDTTornado WarningBMXBlount20 min
Apr 12, 9:19 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair, Shelby71 min
Apr 12, 9:33 PM CDTTornado WarningBMXMarengo27 min
Apr 12, 10:02 PM CDTSevere Thunderstorm WarningBMXDallas27 min
Apr 12, 10:22 PM CDTFlash Flood WarningBMXBlount, Calhoun, Cherokee, Etowah, St. Clair4 hr
Apr 12, 10:24 PM CDTTornado WarningBMXCherokee36 min
Apr 12, 10:37 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery53 min
Apr 12, 10:47 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah58 min
Apr 12, 10:53 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore43 min
Apr 12, 10:59 PM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
Apr 12, 11:01 PM CDTAreal Flood AdvisoryBMXGreene, Hale, Pickens, Sumter3 hr
Apr 12, 11:15 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery, Tallapoosa60 min
Apr 12, 11:16 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion74 min
Apr 12, 11:24 PM CDTAreal Flood WarningBMXFayette, Tuscaloosa, Walker6 hr
Apr 12, 11:30 PM CDTSevere Thunderstorm WarningBMXLee, Russell75 min
Apr 13, 12:08 AM CDTSpecial Weather StatementBMXBarbour, Bullock, Pike82 min
Apr 13, 12:11 AM CDTSevere Thunderstorm WarningBMXPike64 min
Apr 13, 12:13 AM CDTAreal Flood AdvisoryBMXLowndes, Montgomery3 hr
Apr 13, 12:18 AM CDTSevere Thunderstorm WarningBMXChambers16 min
Apr 13, 12:43 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock53 min
Apr 13, 1:04 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Pike, Russell3 hr
Apr 13, 1:29 AM CDTHigh Wind WarningBMXAutauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more3 hr
Apr 13, 1:29 AM CDTWind AdvisoryBMXAutauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more7 hr
Apr 13, 2:25 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby18 hr
Apr 13, 4:08 AM CDTAreal Flood WarningBMXCherokee12 hr
Apr 13, 7:43 AM CDTAreal Flood WarningBMXCherokee3 days

Nearby

Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.